MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II HTD; CARDIAC ABLATION PERCUTANEOUS CATHETER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II HTD; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M0045031TH0
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by manufacturer: the device was returned for analysis.Visual inspection revealed that the distal tip bends to the right in the neutral position and both the ring 2 and ring 3 seals are compromised; there is body fluid along the rings.No shorts were found during electrical test.X-rays did not reveal any abnormalities.Functional inspection noted that the steering knob and the tension control knob functioned properly on both lock and unlock positions.The catheter was placed on the curve template and the device did not pass the right and left curves tests; the tip did not reach the shaded area of the template.During rf ablation test, the device was connected to the maestro and a fault of d06 ¿ temperature out of range was displayed.A section of the proximal sheath near the strain relief was removed.There is continuity between the thermistor and ground wires to the connector.A portion of the proximal sheath near the torque hole was removed.There is continuity between the thermistor and ground wires to the connector.The distal end was dissected and the kevlar wrap is covering the solder connection between the center support and the steering wires but dried body fluid was found in the interior of the sheath.A twist in the thermistor wire was noted at approximately 30 cm from the distal tip.X-rays and microscopic inspection found a break in one of the thermistor wires approximately at 31 mm from the distal tip which is 1 mm proximal from the twist.The kevlar wrap was removed and revealed that the center support is bent approximately 2.6 cm from the distal tip.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause was unable to be determined.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 05-apr-2017.It was reported that no signal on the recording system occurred and the steering mechanism was broken.A 7fr/4 mm blazer® ii htd was selected for use.During procedure when the physician used the device for mapping, it was noticed that the catheter's signal was not visible on the recording system.Furthermore, the catheter cable was replaced; however, the same issue occurred.The catheter was then removed and replaced with another of the same catheter and the signal was visible again on the recording system.No patient complications were reported.However, device analysis revealed that the ring 2 and ring 3 seals were compromised with body fluids.

Brand Name
BLAZER® II HTD
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6499650
Report Number2134265-2017-03852
Device Sequence Number1201574
Product Code LPB
UDI-Device Identifier08714729172048
UDI-Public(01)08714729172048(17)20190629(10)19407821
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
P920047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2019
Device Model NumberM0045031TH0
Device Catalogue Number5031TH
Device Lot Number19407821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2017
Initial Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR